The Diabetes Forum Support Community For Diabetics Online

The Diabetes Forum Support Community For Diabetics Online (https://www.diabetesforum.com/forum.php)
-   Diabetes (https://www.diabetesforum.com/diabetes/)
-   -   Less insulin = lower glucose levels (https://www.diabetesforum.com/diabetes/3269-less-insulin-lower-glucose-levels.html)

Adjitater 09-06-2010 01:25

Less insulin = lower glucose levels
 
I have had this happen to me lately with my pump settings. The less insulin I use on my basal settings the lower my glucose is. I know it doesn't make since to me either so I was wondering if the bdy has a reaction to the amount of insulin in the system and just adds in its own glucose to compensate.

lia 09-07-2010 08:10

I don't use a pump, so am not sure about a couple details, but at least with syringes, this is what I'd check.

The long lasting (basal) insulin has no effect at all on my sugar levels, except it keeps them from rising as they would if there was no insulin in the blood.

I only use 5 units of Lantus for 24 hours, so that comes out to just about a fifth of a unit an hour entering my blood.

It's is my rapid insulin injections that cover my meals and affect my blood glucose after meals.

Richard157 09-07-2010 15:54

I agree with Lia. Every time I lower my basal rates on my pump, my BG drops accordingly. I don't remember seeing anyone post that they have experienced his unusual situation. The only explanation I can think of would be a change in your schedule like increased activity, change in types of food, fewer carbs, less stress, etc. Lower BGs can occur for many reasons, and decreased basal is not a logical explanation for what you have described. I hope you will not continue having this problem.

foxl 09-08-2010 14:22

I find I can take highly variable amounts of basal (not pumping), and my blood sugar stays the same. I therefore opt to take the least amount that maintains it ... I think gluconeogenesis is compensating for lows?

Adjitater 09-08-2010 16:23

I figured it out. When I went to see my Dr. I asked him about it and he said that it is common to need more bsal in the fall and the spring and less in the summer and winter. So it is not so much me as it is the season.

Vytautas 09-08-2010 22:00

While what your doctor said is indeed true, what you said sounds like what I have. Decreasing the base lowers your BG. This is true for me as well on occasions (mostly at night) during the period between summer and autumn for example. My guess is our bodies can handle some insulin, but just won't budge if we overdo it (too much becomes redundant).

I have these issues sometimes when at night my BG goes up, but I lower my base for the night and it's alright again. This is most common when during one season or another I find a need for a higher base.

In short when you are on a pump you need to constantly monitor your BG levels and adjust your base at a regular basis. Remember: adjusting the base or regular bolus amounts is not something your doctor will do, you need to do this at home conditions on your own. The doctor is there to give advice and a basic heading so to speak

Adjitater 09-08-2010 23:16

I agree with you and since i have a cgms it has made the monitouring so much easier. I have found that it is about every 3 months or so that I need to adjust.


All times are GMT +1. The time now is 16:05.

Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.